Hail, Pecos
- When
- June 24, 5:02 PM CST
- Where
- Pecos County, 26 mi S of Ft Stockton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.504, -102.870
S. Highway 385 south of Fort Stockton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Penny to nickel sized hail fell along U.S. Highway 385 south of Fort Stockton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 24, 1:49 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CDT SUN JUN 24 2007 .DISCUSSION... A RATHER BENIGN LOOKING UPPER LEVEL PATTERN MAY AGAIN YIELD ANOTHER ROUND OF INTERESTING WEATHER THIS AFTERNOON AND EVENING. MORNING UPPER AIR MAPS SHOW A MID-LEVEL RIDGE AXIS ACROSS THE DESERT SOUTHWEST INTO THE CENTRAL ROCKIES...WITH A MID-LEVEL LOW OVER NORTHWEST TX WITH ATTENDANT TROUGH AXIS ACROSS WEST TEXAS. SURFACE FEATURES INCLUDE A WEAK LOW OVER THE LOWER TRANS PECOS REGION WITH A TROUGH OVER THE WESTERN LOW ROLLING PLAINS AND SOUTH PLAINS. CONCERNS TONIGHT WILL INCLUDE THE POSSIBILITY OF ANOTHER ORGANIZED ROUND OF CONVECTION AFFECTING WEST TEXAS AND SOUTHEASTERN NEW MEXICO. MODELS SUGGEST ANOTHER SERIES OF VORTICITY MAXIMA WILL MOVE ACROSS THE REGION. MID-LEVEL LAPSE RATES REMAIN FAVORABLE ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS WITH VALUES NEAR 8C/KM. 0-6KM SHEAR WILL REMAIN RATHER WEAK...SO DISCRETE SUPERCELL STORMS ARE NOT FAVORED. INSTEAD...ANOTHER MCS IS POSSIBLE TONIGHT AS STORMS CONTINUE TO DEVELOP OVER THE MOUNTAINS OF NEW MEXICO...THEN MOVE SOUTHWARD INTO WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ANOTHER LOW-LEVEL JET IS ADVERTISED AND THIS WILL HELP SUSTAIN ANY MCS THAT DEVELOPS. THE PRIMARY CONCERN WITH AN ORGANIZED MCS WILL BE DAMAGING WINDS...ESPECIALLY GIVEN THE DRY SLOT NOTED ON WATER VAPOR IMAGERY THAT IS IN PLACE ACROSS THE PLAINS OF EASTERN NEW MEXICO. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE...BUT GIVEN MORNING FREEZING LEVEL AND WET BULB LEVELS NEAR 14K MSL...LARGE HAIL REPORTS ARE NOT EXPECTED. WE HAVE MENTIONED THE POSSIBILITY OF SEVERE WEATHER IN THE LATEST HAZARDOUS WEATHER OUTLOOK. WEAKNESS IN RIDGE EXTENDS FROM INDIANA SOUTHEASTWARD TO THE MIDLAND CWA AND REMAINS ACROSS THIS AREA THROUGH THE END OF THE WEEK. A PLETHORA OF SHORTWAVES WILL MOVE SOUTH AROUND THIS WEAKNESS THROUGHOUT THE WEEK BRINGING A CHANCE OF PRECIPITATION IN SOME PORTION OF THE CWA MOST DAYS. BY THE END OF THE WEEK THE RIDGE BUILDS BACK IN OVER THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO AND THE ADJACENT PLAINS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. A 20-30KT LLJ...SBCAPES BETWEEN 1000-1500J/KG...AND MID LEVEL LAPSE RATES AROUND 8 DEG/KM... MAY ALLOW ONE OR TWO OF THESE STORMS TO STRENGTHEN TO NEAR SEVERE CRITERIA. ATTP...IT LOOKS LIKE THE BEST DAYS FOR PRECIPITATION FOR MOST OF THE AREA WILL BE WEDNESDAY AND THURSDAY. A SURFACE TROUGH DEVELOPS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY AS SEVERAL STRONG SHORTWAVES MOVE ACROSS THE REGION. BECAUSE ONLY MODERATE INSTABILITY IS PROGGED FOR WEDNESDAY AND PROGGED PWAT VALUES 150 PERCENT OF NORMAL ARE IN PLACE...BELIEVE THE THREAT WITH THESE STORMS TO BE MORE ALONG THE LINES OF HEAVY RAIN AND FLASH FLOODING. BY THURSDAY...PWAT VALUES INCREASE TO 150 TO 200 PERCENT OF NORMAL INCREASING THE POTENTIAL FOR HEAVY RAIN AND THUS...FLASH FLOODING. RAIN AND CLOUD COVER WILL LIMIT TEMPERATURES SOMEWHAT THESE DAYS AS WELL. FRIDAY AND SATURDAY...JUST A FEW VERY WEAK SHORTWAVES GO THROUGH THE AREA...WITH NO ASSOCIATED MID AND UPPER LEVEL LIFT TO SPEAK OF. THINK THAT DESPITE THE ABUNDANCE OF MOISTURE STILL IN PLACE...THESE WILL BE OUR DRIEST DAYS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 92 69 89 / 20 20 20 10 CARLSBAD NM 67 98 65 100 / 40 20 20 20 DRYDEN TX 71 93 70 91 / 20 20 20 20 FORT STOCKTON TX 70 93 70 94 / 30 20 20 10 GUADALUPE PASS TX 66 92 67 100 / 40 30 30 20 HOBBS NM 67 96 67 97 / 30 20 20 10 MARFA TX 60 90 58 93 / 40 20 20 20 MIDLAND INTL AIRPORT TX 69 92 69 91 / 30 20 20 10 ODESSA TX 69 92 70 93 / 30 20 20 10 WINK TX 72 98 72 100 / 30 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/74
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT SUN JUN 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 234 PM CDT SUN JUN 24 2007 /134 PM MDT SUN JUN 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO AGAIN THIS AFTERNOON...AND PERSIST THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE. THE MAIN HAZARD WILL BE STRONG AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. STORMS COULD ALSO PRODUCE PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY RAINS MAY CAUSE MINOR FLOODING OF LOW LYING AND NORMALLY FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS...HAIL...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING THROUGH MUCH OF THE UPCOMING WEEK. THROUGH TUESDAY...THUNDERSTORM ACTIVITY IS EXPECTED TO OCCUR MAINLY ACROSS THE HIGHER TERRAIN. WEDNESDAY AND THURSDAY...THE CHANCE OF THUNDERSTORMS WILL INCREASE OVER THE WESTERN LOW ROLLING PLAINS...THE PERMIAN BASIN...THE LOWER TRANS PECOS...AND THE BIG BEND REGION. THE MAIN HAZARDS WITH THESE STORMS WILL BE VERY HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 531 PM CDT SUN JUN 24 2007 TXZ075-242330- PECOS- 531 PM CDT SUN JUN 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ALONG U.S. HIGHWAY 385...ABOUT 12 MILES SOUTH OF FORT STOCKTON. THIS STORM IS MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50 MPH...SMALL HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. DUE TO THE SLOW MOVEMENT OF THE STORM...LOCALIZED FLOODING MAY OCCUR ALONG STRETCHES OF HIGHWAY 385 SOUTH OF FORT STOCKTON. MOTORISTS SHOULD EXERCISE CAUTION. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The Midland/Odessa radar (KMAF), 173 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40090.